Flash Flood, Clinton
- When
- June 11, 8:00 PM CST to June 12, 2:00 AM CST
- Where
- Clinton County, East Central Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.607, -89.422 (the zone’s center; the record gives no point)
Heavy rain caused flash flooding across parts of southwest Illinois. In St.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Heavy rain caused flash flooding across parts of southwest Illinois. In St. Clair County, flooding was reported along Highway 4 in Lebanon and Mascoutah, along Highway 13 in Lenzberg, along Highway 159 in Smithton, and Highway 177 in Mascoutah. In Randolph County, flooding occurred along Highway 4 from Tilden to Sparta. In Clinton County, Highway 50 flooded near Aviston as did Highway 161 near Albers. In Washington County, Highway 15 flooded in the western part of the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 11, 2:30 PM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT WED JUN 11 2003 CLOSD LOW/VORT MAX NOW IN SERN MO FCST TO MV SLOWLY NEWD. PCPN HAS BEEN SWIRLING ARND IT ALL DAY LONG. CONVECTION NOW DVLPG TO SE OF STL SHUD CONT TO INCR THIS AFTN AND EVE. WL CONT FLOOD WATCH THRU TNGT IN MOST OF THE EARLIER MENTIONED COUNTIES...DROPPING OUT FOUR E CNTRL MO COUNTIES FRM ORIGINAL ISSUANCE. KEPT A FEW COUNTIES SW OF STL IN AS CELLS ARE HARDLY MOVING IN THAT AREA AND ANTECEDENT PCPN OF OVR 2 INCHES OF RAIN HAS THE GROUND SATURATED. LOOKS LIKE THIS SYS WILL LIFT NE TNGT BUT MORE VORT MAXES SHOW UP BY TMW NGT AND FRI SO WL INCR POPS TO LIKELY CATEGORY ONCE AGAIN AND KEEP UNSETTLED WX IN THE AREA INTO THE WEEKEND. CLDS/POPS WL KEEP DAYTIME TEMPS NR OR JUST BLO NORMAL. .STL...FLOOD WATCH CONT TNGT FOR SRN HALF OF CWA ALNG AND S OF LINE EXTDG FM JAMESTOWN MO E-NE THRU WRIGHTS CORNER IL. MONITEAU...COLE... OSAGE...AND GASCONADE COUNTIES ARE LEFT OUT OF TNGTS FCST. PEDIGO
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 630 PM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT OVER PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS ALONG AND SOUTH OF INTERSTATE 70 IN ILLINOIS. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THIS AREA TONIGHT. SOME AREAS COULD RECEIVE 1 TO 3 INCHES OF RAIN ONTO ALREADY SATURATED GROUNDS FROM RECENT HEAVY RAINFALL. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... GENERALLY ALONG AND EAST OF A QUINCY TO FARMINGTON LINE. A FEW STORMS THIS EVENING MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AS WELL AS BRIEF AND RELATIVELY WEAK TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS CONTINUES THROUGHOUT THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) BRITT
The national radar mosaic for the moment the first event began.
4 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365084, 5365085, 5365086, 5365087.